Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 88, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 24, 2008, 9:54 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2008, 9:54 PM EST (02:54 UTC)
- Expired
- Nov 25, 2008, 3:56 AM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBUF 250254 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 954 PM EST MON NOV 24 2008 LEZ040-041-LOZ042>045-251100- /O.NEW.KBUF.SC.Y.0088.081125T0254Z-081125T1100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 954 PM EST MON NOV 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST TUESDAY. STRONG LOW PRESSURE MOVING INTO THE EASTERN GREAT LAKES WILL INCREASE THE SOUTH WINDS TO 15 TO 25 KNOTS WITH WAVES RANGING FROM 4 TO 6 FEET...MAINLY WELL OFFSHORE OF SOUTH SHORES OF LAKES ERIE AND ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
000 WHUS71 KBUF 250856 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 356 AM EST TUE NOV 25 2008 LEZ040-041-251700- /O.CAN.KBUF.SC.Y.0088.000000T0000Z-081125T1100Z/ /O.NEW.KBUF.SC.Y.0089.081126T0600Z-081127T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 356 AM EST TUE NOV 25 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY. WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AND WAVES WILL BUILD TO 5 TO 8 FEET TONIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-251000- /O.CAN.KBUF.SC.Y.0088.000000T0000Z-081125T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 356 AM EST TUE NOV 25 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 9:32 PM EST, 22 minutes earlier.
Area forecast discussion, Nov 24, 9:32 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
932 PM EST MON NOV 24 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS WESTERN NEW YORK THIS EVENING AND THEN
STALL JUST NORTH OF LAKE ONTARIO AND REMAIN GENERALLY IN PLACE
THROUGH WEDNESDAY. THIS LOW WILL BRING A SHOT OF RAIN AND SNOW
ACROSS THE REGION EARLY THIS EVENING...WITH PRECIPITATION LINGERING
THROUGH AT LEAST TUESDAY MORNING EAST OF LAKE ONTARIO. THEN CLOUDY
AND COOL SKIES WILL PREVAIL INTO THANKSGIVING WITH SCATTERED RAIN
AND SNOW SHOWERS. THE ONLY SIGNIFICANT SNOW POSSIBILITIES WILL BE
ALONG THE SOUTHERN TIER TUESDAY NIGHT INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
HAVE UPPED THE SNOW ACCUM GRIDS AND INCREASED COVERAGE OF THE SNOW
FOR THE OVERNIGHT PERIOD TO CATCH UP ON SOME OF THE SNOW WHICH HAS
BEEN FALLING THIS EVENING. NUMEROUS SPOTTER REPORTS OF ACCUMULATING
SNOW ACROSS THE GENESEE VALLEY...METRO ROCHESTER...AND EAST TO THE
TUG HILL PLATEAU. THE SNOW SEEMS TO BE MOST LIKELY TO ACCUMULATE
BASED ON OVERALL PRECIP INTENSITY...ALLOWING DYNAMIC COOLING OF
LOWER LAYERS...AND ALSO ELEVATION BASED. CURRENT IR SATELLITE SHOWS
THE COLDEST CLOUD TOPS FROM THE FINGER LAKES TO CENTRAL NY...AND
THIS EHNANCED SHOULD BE LEAVING THE FORECAST AREA SHORTLY AND
CUTTING OFF THE STRONGER DYNAMICS FOR HEAVIER SNOW...BUT WILL KEEP A
RAIN/SNOW MIX AT MOST LOCATIONS THROUGH THE NIGHT. THERE IS ALSO THE
POSSIBILITY THAT THE PRECIP WILL TURN OVER TO A WIDESPREAD DRIZZLE
AS DRIER AIR IN THE UPPER LEVELS REMOVES THE UPPER LAYER OF CRYSTAL
GROWTH AND INHIBITS SNOW DEVELOPMENT. IN ALL...THE HEAVIER SNOW
SHOULD COME TO AN END AROUND MIDNIGHT OR SHIFT EAST OF THE FORECAST
AREA AROUND THAT TIME AND REDUCE THE LIKELIHOOD OF MUCH MORE SNOW
ACCUMULATION.
TUESDAY WILL BE GENERALLY QUIET AS WE WILL GENERALLY BE IN A LARGE
DRY SLOT AS UPPER LOW SLIDES RIGHT OVER OR JUST TO OUR SOUTH...WITH
CORRESPONDING SFC LOW MOVING TO NEAR LK ONTARIO. MOISTURE WILL
STREAM NORTH AHEAD OF THIS FEATURE BUT EAST OF OUR REGION...PERHAPS
CLIPPING OUR FAR EAST (LEWIS CO) IN MORNING. WILL GO WITH CHC/LOW
LIKELY POPS EVERYWHERE ELSE FOR THE DAY BUT ONLY FOR INTERMITTENT
LIGHT MIXED PRECIP. WESTERLY FLOW BEGINS LATER IN THE DAY OVER FAR
SW NY AS SFC LOW LIFTS NORTH OF YYZ...SO INCREASED POPS FOR SNOW
SHOWERS LATE IN THE AFTERNOON. THIS WILL LEAD INTO ANOTHER LAKE
ENHANCED/EFFECT EPISODE FOR MIDWEEK...SEE SHORT TERM DISCUSSION
BELOW.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
ON TUESDAY NIGHT...THE UPPER LEVEL LOW SHOULD BE OVER THE FINGER
LAKES REGION WITH THE SURFACE LOW JUST TO THE NORTH OF LAKE
ONTARIO. THE MAIN SYNOPTIC BAND OF PRECIPITATION SHOULD HAVE PUSHED
INTO EASTERN NY BY THIS TIME...WITH SOME LAKE EFFECT SNOW DEVELOPING
OFF LAKE ERIE. A FEW PARAGRAPHS ARE DEDICATED TO THE LAKE EFFECT
AFTER A BRIEF DISCUSSION OF THE EVOLUTION OF THE SYNOPTIC SETUP.
ON WEDNESDAY...THE LOW WILL BE WELL STACKED NORTH OF LAKE
ONTARIO...AND EXPECT ONLY SCATTERED RAIN/SNOW SHOWER ACTIVITY...WITH
THE EXCEPTION OF THE ONGOING LAKE EFFECT CONTINUING IN THE WESTERN
SOUTHERN TIER. BY THURSDAY...THE LOW WILL FINALLY START DRIFTING
NORTH ALONG OR JUST EAST OF THE QUEBEC-ONTARIO LINE.
NOW ON THAT LAKE EFFECT SCENARIO. HAVE LOW CONFIDENCE IN MAJOR
ACCUMULATIONS. THAT IS...THE 1-2 FEET WE HAVE SEEN EARLIER THIS
MONTH IS NOT ANTICIPATED WITH THE UPCOMING EVENT. HOWEVER AM
TEETERING ON AND ADVISORY VS THE POSSIBILITY OF WARNING SNOW AMOUNTS
DUE TO MARGINAL LAKE-850MB TEMPS. THERE SHOULD BE PLENTY OF
MOISTURE...BUT MAX LIFT SEEMS TO BE WELL BELOW THE PRIME DENDRITIC
GROWTH AREA. CLE AND CTP HOWEVER ARE HOISTING FLAGS...AND SO IN
ORDER TO KEEP CONSISTENCY AND WITH HOLIDAY TRAVEL IN MIND...WILL GO
WITH A WATCH FOR CHAUTAUQUA AND CATTARAUGUS COUNTIES AS A HEADS UP
BEGINNING TUES EVE AND CONTINUING INTO WED NIGHT.
DURING THE START OF THE EVENT...WINDS WILL GENERALLY BE
WESTERLY...SLOWLY BACKING DURING THE EVENT...WITH THE LAKE BAND
SLOWLY WORKING TOWARD/INTO SOUTHERN ERIE COUNTY...AND EVENTUALLY
BACKING ENOUGH FOR SOME POSSIBILITY OF MINOR ACCUMULATIONS INTO THE
METRO BUF AREA TOWARD THANKSGIVING. HOWEVER...THERE IS QUITE A BIT
OF UNCERTAINTY IN TIMING AND FORECASTING SUCH A SUBTLE EVENT.
SO...EXPECT FORECAST CHANGES. CLEARLY THE MAIN IMPACT WOULD ON
HOLIDAY TRAVEL...BUT THE PRIMARY CONCERN WILL PROBABLY BE ON
SECONDARY ROADWAYS.
ON WEDNESDAY...THE LOW WILL BE WELL STACKED NORTH OF LAKE
ONTARIO...AND EXPECT ONLY SCATTERED RAIN/SNOW SHOWER ACTIVITY...WITH
THE EXCEPTION OF THE ONGOING LAKE EFFECT CONTINUING IN THE WESTERN
SOUTHERN TIER. AMOUNTS WILL LIKELY BE ELEVATION BASED...AND
AGAIN...NOT SOLD ON A BANNER EVENT. HOWEVER...THE HIGHER ELEVATIONS
COULD APPROACH/EXCEED 9 INCHES IN 24HRS ENDING WED EVE.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE NEXT SYSTEM OF INTEREST IS CURRENTLY A WELL DEFINED SHORT WAVE
OVER THE EASTERN PACIFIC HEADING TOWARD BRITISH COLUMBIA. THIS
FEATURE WILL MOVE ACROSS THE UPPER PLAIN STATES LATER THIS WEEK AND
BE SOMEWHERE NEAR THE UPPER GREAT LAKES REGION OR OVER THE OH VALLEY
BY FRIDAY. THERE IS QUITE A BIT OF DIFFERENCE IN MODEL TIMING OF
THIS FEATURE...AND CONFIDENCE IN THE EXTENDED PORTION OF THE
FORECAST REMAINS LOW. ANOTHER SYSTEM FOLLOWS LATER THIS WEEKEND.
INITIALLY THIS SECOND SYSTEM APPEARS TO HAVE MORE OF A POLAR
ORIGIN...BUT THE COLD AIRMASS NEVER MAKES IT VERY FAR SOUTH.
THEREFORE...LOOKS LIKE MORE COOL AND UNSETTLED WEATHER FOR WESTERN
NY INTO THE WEEKEND. WILL CONTINUE TO FORECAST A CHANCE OF RAIN AND
SNOW.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
THROUGH 04Z...CONDITIONS WILL RANGE WIDELY FROM MVFR IN LIGHT RAIN
TO LIFR IN MODERATE SNOW OR A RAIN/SNOW MIX AND CEILINGS AROUND
3500FT DROPPING TO 400FT ON OCCASION. THIS VARIABILITY WILL SETTLE
DOWN TO LOW MVFR TO IFR CONDITIONS IN RAIN AND SNOW THROUGH 06Z TO
08Z...THEN A PERIOD OF DRIZZLE AND SNOW DURING THE REST OF THE
OVERNIGHT AND EARLY MORNING HOURS ON TUESDAY.
OUTLOOK...
TUESDAY...MVFR/IFR IN SPOTTY LIGHT RAIN AND WET SNOW.
WEDNESDAY AND THURSDAY...MVFR/IFR IN WET SNOW AND SNOW SHOWERS.
FRIDAY AND SATURDAY...MVFR TO OCCASIONALLY VFR.
&&
.MARINE...
LOW PRESSURE LIFTING NORTHEAST FROM THE OHIO VALLEY WILL SLOWLY
DEEPEN AND BECOME NEARLY STATIONARY OVER SOUTHERN ONTARIO THROUGH
MIDWEEK. TIGHTENING PRESSURE GRADIENT NEAR THE SURFACE LOW WILL
INCREASE THE SOUTH AND SOUTHEAST WINDS ACROSS THE LAKES TONIGHT.
SMALL CRAFT ADVISORY WILL BE NEEDED ALTHOUGH MUCH OF THE THE HIGHER
WAVES WILL BE FARTHER OFFSHORE. ADDITIONAL SMALL CRAFT ADVISORIES
WILL BE LIKELY LATER TUESDAY AND TUESDAY NIGHT AT LEAST OVER LAKE
ERIE...LASTING INTO THANKSGIVING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR
LOZ042>045.
&&
SYNOPSIS...ZAFF
NEAR TERM...SFM/WCH
SHORT TERM...APB/ZAFF
LONG TERM...APB/ZAFF
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Nov 24, 4:12 PM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 412 PM EST MON NOV 24 2008 NYZ019-020-252115- CHAUTAUQUA-CATTARAUGUS- 412 PM EST MON NOV 24 2008 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-252115- WYOMING-SOUTHERN ERIE- 412 PM EST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SIGNIFICANT SNOWFALL IS POSSIBLE WEDNESDAY INTO THURSDAY. THIS MAY PRODUCE DIFFICULT DRIVING CONDITIONS FOR ANY THANKSGIVING TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-010-011-013-014-021-252115- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-ALLEGANY- 412 PM EST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-252115- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 412 PM EST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Nov 24, 7:25 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 725 PM EST MON NOV 24 2008 NYZ019>021-250230- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 725 PM EST MON NOV 24 2008 ...SNOW CREATES SLICK ROADS TONIGHT... A STORM SYSTEM LOCATED ACROSS SOUTHERN ONTARIO CANADA AT 715 PM WILL BRING ADDITIONAL SNOW TO THE REGION TONIGHT. WHILE SNOWFALL RATES WILL AVERAGE AROUND A HALF AN INCH OR LESS PER HOUR, ROADS WILL STILL BECOME SNOW COVERED, ESPECIALLY THOSE THAT ARE UNTREATED AND ARE AT HIGHER ELEVATIONS. MOTORISTS SHOULD EXERCISE CAUTION ON THE ROADS TONIGHT AND BE PREPARED FOR RAPID CHANGES IN BOTH THE WEATHER AND ROAD CONDITIONS. REPORTS OF SNOW COVERED ROADS AND SLICK SPOTS HAVE BEEN REPORTED INCLUDING ALONG ROUTE 86 FROM JAMESTOWN EASTWARD THROUGH ALLEGANY COUNTY THIS EVENING. LOW CLOUDS AND STRATUS WILL ALSO REDUCE VISIBILITIES TONIGHT, ESPECIALLY AT HIGHER ELEVATIONS. WHILE SNOW AND RAIN WILL CONTINUE TO FALL OVERNIGHT, THE BULK OF ACTIVITY WILL FALL BEFORE MIDNIGHT TONIGHT. NYZ003>005-013-014-250230- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 725 PM EST MON NOV 24 2008 ...SNOW CREATES SLICK SPOTS TONIGHT... A STORM SYSTEM LOCATED ACROSS SOUTHERN ONTARIO CANADA AT 715 PM WILL BRING ADDITIONAL SNOW TO THE REGION TONIGHT. WHILE SNOWFALL RATES FOR MANY AREAS WILL AVERAGE AROUND A HALF AN INCH OR LESS PER HOUR, ROADS MAY STILL BECOME SNOW COVERED AND SLICK, ESPECIALLY THOSE THAT ARE UNTREATED. MOTORISTS SHOULD EXERCISE CAUTION ON THE ROADS TONIGHT AND BE PREPARED FOR RAPID CHANGES IN BOTH THE WEATHER AND ROAD CONDITIONS. LOW CLOUDS AND STRATUS IN ADDITION TO THE FALLING PRECIPITATION WILL ALSO REDUCE VISIBILITIES TONIGHT, ESPECIALLY AT HIGHER ELEVATIONS. WHILE SNOW AND RAIN WILL CONTINUE TO FALL OVERNIGHT, THE BULK OF ACTIVITY WILL FALL BEFORE MIDNIGHT TONIGHT.
Special weather statement, Nov 24, 9:39 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 939 PM EST MON NOV 24 2008 NYZ006>008-250445- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 939 PM EST MON NOV 24 2008 ...SNOW CREATES SLICK ROADS TONIGHT... A STORM SYSTEM LOCATED ACROSS SOUTHERN ONTARIO CANADA AT 930 PM WILL BRING ADDITIONAL SNOW AND RAIN TO THE REGION TONIGHT. LOWER ELEVATIONS WILL CONTINUE TO SEE A MIX OF RAIN AND SNOW THROUGH THE OVERNIGHT. HOWEVER HIGHER ELEVATIONS, INCLUDING THE TUG HILL WILL LIKELY SEE ALL SNOW WITH SNOW ACCUMULATIONS OF 2 TO 4 INCHES OVERNIGHT. WHILE SNOWFALL RATES FOR MANY AREAS WILL AVERAGE AROUND A HALF AN INCH OR LESS PER HOUR, SOME AREAS ON THE TUG HILL WILL SEE SNOW FALL RATE AS HIGH AS 1.5 INCHES PER HOUR. ROADS WILL BECOME SNOW COVERED AND SLICK, ESPECIALLY THOSE THAT ARE UNTREATED OR AT HIGHER ELEVATIONS. MOTORISTS SHOULD EXERCISE CAUTION ON THE ROADS TONIGHT AND BE PREPARED FOR RAPID CHANGES IN BOTH THE WEATHER AND ROAD CONDITIONS. MOTORIST DRIVING MAY EXPERIENCE ROADS CHANGING FROM ALL WET TO SNOW COVERED IN JUST A SHORT AMOUNT OF TIME AND DISTANCE. LOW CLOUDS IN ADDITION TO THE FALLING PRECIPITATION WILL ALSO REDUCE VISIBILITIES TONIGHT, ESPECIALLY AT HIGHER ELEVATIONS. NYZ003>005-013-014-250445- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 939 PM EST MON NOV 24 2008 ...SNOW CREATES SLICK SPOTS TONIGHT... A STORM SYSTEM LOCATED ACROSS SOUTHERN ONTARIO CANADA AT 930 PM WILL BRING ADDITIONAL SNOW AND RAIN TO THE REGION TONIGHT. MUCH OF THE REGION AT 930 WAS RECEIVING LIGHT SNOW, HOWEVER A SLUG OF RAIN LOCATED NEAR BUFFALO AND NIAGARA FALLS WILL ADVANCE EASTWARD THIS EVENING AND BRING ADDITIONAL RAIN AND SNOW TO THE REGION. HIGHER ELEVATIONS SUCH AS SOUTHERN LIVINGSTON COUNTY AND THE BRISTOL HILLS WILL LIKELY SEE JUST ALL SNOW THIS EVENING. WHILE SNOWFALL RATES FOR MANY AREAS WILL AVERAGE AROUND A HALF AN INCH OR LESS PER HOUR, ROADS MAY STILL BECOME SNOW COVERED AND SLICK, ESPECIALLY THOSE THAT ARE UNTREATED. MOTORISTS SHOULD EXERCISE CAUTION ON THE ROADS TONIGHT AND BE PREPARED FOR RAPID CHANGES IN BOTH THE WEATHER AND ROAD CONDITIONS. MOTORIST DRIVING MAY EXPERIENCE ROADS CHANGING FROM ALL WET TO SNOW COVERED IN JUST A SHORT AMOUNT OF TIME AND DISTANCE. LOW CLOUDS IN ADDITION TO THE FALLING PRECIPITATION WILL ALSO REDUCE VISIBILITIES TONIGHT, ESPECIALLY AT HIGHER ELEVATIONS.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:36 PM EST | Winter Storm Warning | BUF | Jefferson, Lewis, Oswego | 14 hr |
| Nov 25, 3:56 AM EST | Small Craft Advisory | BUF | 4 days | |
| Nov 25, 4:28 AM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more | 62 hr |
| Nov 25, 3:45 PM EST | Lake Effect Snow Watch | BUF | Jefferson, Lewis, Oswego | 15 hr |
| Nov 25, 3:45 PM EST | Lake Effect Snow Advisory | BUF | Jefferson, Lewis, Oswego | 15 hr |
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.